Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Miami, FL

May 26, 2006Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 1:10 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 1:10 PM EDT (17:10 UTC)
Expired
May 26, 2006, 1:36 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 33 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 261711
SVRMFL
FLC086-261745-
/O.NEW.KMFL.SV.W.0039.060526T1710Z-060526T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 145 PM EDT

* AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIBERTY   
CITY...OR NEAR HIALEAH...AND MOVING NORTHEAST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  HIALEAH BY 110 PM EDT.
  LIBERTY CITY BY 115 PM EDT.
  MIAMI SHORES BY 120 PM EDT.
  CAROL CITY BY 125 PM EDT.
  NORTH MIAMI BY 130 PM EDT.
  DOLPHINS STADIUM BY 135 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY 
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE 
INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE 
UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL 
APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2584 8033 2579 8022 2592 8012 2597 8029

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 261736
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT FRI MAY 26 2006

FLC086-261744-
/O.CAN.KMFL.SV.W.0039.000000T0000Z-060526T1745Z/
MIAMI-DADE FL-
134 PM EDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE 
COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS MOVED NORTHEAST INTO NORTHEAST MIAMI-DADE 
COUNTY...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 2584 8033 2579 8022 2592 8012 2597 8029

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:30 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 26, 10:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI MAY 26 2006

.UPDATE...MAIN CHANGE TO THE CURRENT FORECAST PACKAGE WILL BE TO
LOWER EXPECTED MAX TEMPS FOR THIS AFTERNOON TO MAINLY LOW/MID 80S
DUE TO EXTENSIVE CLOUD COVER LIMITING SUNSHINE ACROSS THE AREA. ALSO
HWO HAS BEEN UPDATED TO INDICATE THE POSSIBILITY OF A FEW STRONG
STORMS OVER EASTERN AREAS AS EAST COAST SEA BREEZE MAY ENHANCE LOW
LEVEL CONVERGENCE.

.DISCUSSION...NO BASIC CHANGE IN THE WEATHER EXPECTED UNTIL ABOUT
NEXT TUESDAY.  IN THE MEANTIME THE SURFACE RIDGE TO OUR NORTH WILL
PROBABLY WEAKENED SOME BUT OTHERWISE LITTLE CHANGE.  THE UPPER RIDGE
THAT HAS BEEN OVER THE WESTERN U.S. SHOULD SHIFT EAST AND THE
RIDGING NEAR 30N SHOULD WEAKEN.  SO THAT BY TUESDAY THE FLOW AROUND
THE UPPER RIDGE WHICH SHOULD BE OVER THE EASTERN U.S. SHOULD BE
FORCING SOME DRIER AIR SOUTH OVER FLORIDA AS WELL AS WARMING THE AIR
ALOFT AND MAKING THE ATMOSPHERE MORE STABLE.  SO WILL REDUCE THE
CHANCE OF DAYTIME PRECIPITATION BELOW CLIMATE FOR THAT PERIOD.  BY
THE END OF NEXT WEEK LOOK FOR US TO BE BACK TO THE PRESENT SITUATION
WITH AN ELONGATED NORTHEAST/SOUTHWEST UPPER TROUGH OVER THE AREA AS
THE UPPER RIDGE RETURNS TO THE WESTERN U.S.  THIS SHOULD ALLOW OUR
AFTERNOON AND EVENING CONVECTION TO RETURN TO NEAR CLIMATE
PROBABILITIES BY THAT TIME.

&&

.MARINE...WITH LITTLE IN THE WAY OF ANY SIGNIFICANT PRESSURE GRADIENT
EXPECTED WITH WINDS AND SEAS SHOULD REMAIN GOOD FOR BOATING.

&&

.FIRE WEATHER...NO REAL CHANGES FROM THE HIGH HUMIDITIES UNTIL EARLY
NEXT WEEK.  HUMIDITIES SHOULD DROP BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  72  87  73 /  65  20  35  10
FORT LAUDERDALE  86  74  86  75 /  65  20  40  10
MIAMI            86  74  88  74 /  65  20  40  10
NAPLES           85  73  88  73 /  70  20  45  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 26, 10:12 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EDT FRI MAY 26 2006

FLZ063-066>075-271000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1012 AM EDT FRI MAY 26 2006

...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING...
...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA
WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS
AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME
STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST
SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL
BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL.

HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE
ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS
MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE
STRONGEST STORMS THIS AFTERNOON.

FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY
EVENING FOR THE EAST COAST AREAS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 26, 12:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EDT FRI MAY 26 2006

FLZ074-261745-
DADE METROPOLITAN-
1256 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM OVER METRO CENTRAL MIAMI-DADE COUNTY...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR
HIALEAH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED BY THIS STORM ARE MIAMI SPRINGS...HIALEAH... AND LITTLE
HAITI. DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS
STORM PASSES BY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, May 26, 1:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT FRI MAY 26 2006

FLZ072-261745-
BROWARD METROPOLITAN-
103 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM OVER SOUTHEAST BROWARD COUNTY...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 5 MILES WEST OF
HALLANDALE BEACH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED BY THE STORM ARE HOLLYWOOD BEACH...HALLANDALE
BEACH...HOLLYWOOD...AND DANIA BEACH DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS
STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:15 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade26 min
May 26, 3:56 PM EDTSevere Thunderstorm WarningMFLMiami-Dade49 min
May 26, 5:04 PM EDTSevere Thunderstorm WarningMFLBroward26 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach35 min
May 26, 6:46 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
May 26, 7:23 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.